Open Access
June 2005 On the ranks of Conway group $\mathit {Co}_1$
Faryad Ali, Mohammed Ali Faya Ibrahim
Proc. Japan Acad. Ser. A Math. Sci. 81(6): 95-98 (June 2005). DOI: 10.3792/pjaa.81.95


Let $G$ be a finite group and $X$ a conjugacy class of $G$. We denote $\mathrm{rank}(G:X)$ to be the minimum number of elements of $X$ generating $G$. In the present paper we investigate the ranks of the Conway group $\mathit{Co}_1$. Computations were carried with the aid of computer algebra system $\mathbf{GAP}$ [16].


Download Citation

Faryad Ali. Mohammed Ali Faya Ibrahim. "On the ranks of Conway group $\mathit {Co}_1$." Proc. Japan Acad. Ser. A Math. Sci. 81 (6) 95 - 98, June 2005.


Published: June 2005
First available in Project Euclid: 2 August 2005

zbMATH: 1083.20014
MathSciNet: MR2159235
Digital Object Identifier: 10.3792/pjaa.81.95

Primary: 20D08 , 20F05

Keywords: Conway's group $\mathit {Co}_1$ , generator , ‎rank‎ , sporadic group

Rights: Copyright © 2005 The Japan Academy

Vol.81 • No. 6 • June 2005
Back to Top